On positive solutions for a class of singular quasilinear elliptic systems. (English) Zbl 1155.35024

The authors deal with the existence of positive weak solution to the quasilinear elliptic system with weights, that is \[ \begin{cases} -\text{div}(|x|^{-ap}|\nabla u|^{p-2}\nabla u)= \lambda|x|^{-(a+ 1)p+ c_1} u^\alpha\vee v^\gamma\;&\text{in }\Omega,\\ -\text{div}(|x|^{-bq}|\nabla u|^{p-2}\nabla u)= \lambda|x|^{-(b+1)q+ c_2}\;&\text{in }\Omega,\\ u= v= 0\;&\text{on }\partial\Omega,\end{cases}\tag{1} \] where \(\Omega\) is a bounded smooth domain of \(\mathbb{R}^d\), \(1< p,\,q< d\). Using the lower and upper solution method, the authors under suitable assumptions on the data of (1) prove the existence of positive weak solution of (1). Moreover, the authors present a nonexistence result for (1) as well.


35J55 Systems of elliptic equations, boundary value problems (MSC2000)
35D05 Existence of generalized solutions of PDE (MSC2000)
35J60 Nonlinear elliptic equations
Full Text: DOI Link


[1] Adriouch, K.; El Hamidi, A., The Nehari manifold for systems of nonlinear elliptic equations, Nonlinear anal., 64, 2149-2167, (2006) · Zbl 1194.35132
[2] H. Aikawa, T. Kilpeläinen, N. Shanmugalingam, X. Zhong, Boundary Harnack principle for p-harmonic functions in smooth euclidean domains, preprint
[3] Assunção, R.B.; Carrião, P.C.; Miyagaki, O.H., Multiplicity of solutions for critical singular problems, Appl. math. lett., 19, 741-746, (2006) · Zbl 1387.35200
[4] Boccardo, L.; de Figueiredo, D.G., Some remarks on a system of quasilinear elliptic equations, Nodea nonlinear differential equations appl., 9, 309-323, (2002) · Zbl 1011.35050
[5] Bouchekif, M.; Serag, H.; de Thélin, F., On maximum principle and existence of solutions for some nonlinear elliptic systems, Rev. mat. apl., 16, 1-16, (1995) · Zbl 0823.35022
[6] Brock, F.; Iturriaga, L.; Sánchez, J.; Ubilla, P., Existence of positive solutions for p-Laplacian problems with weights, Commun. pure appl. anal., 5, 941-952, (2006) · Zbl 1141.35028
[7] Caffarelli, L.; Kohn, R.; Nirenberg, L., First order interpolation inequalities with weights, Compos. math., 53, 437-477, (1984) · Zbl 0563.46024
[8] Caldiroli, P.; Musina, R., On the existence of extremal functions for a weighted Sobolev embedding with critical exponent, Calc. var. partial differential equations, 8, 365-387, (1999) · Zbl 0929.35045
[9] Catrina, F.; Wang, Z.-Q., On the caffarelli – kohn – nirenberg inequalities: sharp constants, existence (and nonexistence) and symmetry of extremal functions, Comm. pure appl. math., 54, 229-258, (2001) · Zbl 1072.35506
[10] Catrina, F.; Wang, Z.-Q., Positive bound states having prescribed symmetry for a class of nonlinear elliptic equations in \(\mathbb{R}^N\), Ann. inst. H. Poincaré anal. non linéaire, 18, 157-178, (2001) · Zbl 1005.35045
[11] Cañada, A.; Drábek, P.; Gámez, J.L., Existence of positive solutions for some problems with nonlinear diffusion, Trans. amer. math. soc., 349, 4231-4249, (1997) · Zbl 0884.35039
[12] Cañada, A.; Gámez, J.L., Some new applications of the method of lower and upper solutions to elliptic problems, Appl. math. lett., 6, 41-45, (1993) · Zbl 0791.35049
[13] Cañada, A.; Magal, P.; Montero, J.A., Optimal control of harvesting in a nonlinear elliptic system arising from population dynamics, J. math. anal. appl., 254, 571-586, (2001) · Zbl 0982.49005
[14] Chen, C., On positive weak solutions for a class of quasilinear elliptic systems, Nonlinear anal., 62, 751-756, (2005) · Zbl 1130.35044
[15] Chou, K.S.; Chu, C.W., On the best constant for a weighted Sobolev Hardy inequality, J. London math. soc. (2), 48, 137-151, (1993) · Zbl 0739.26013
[16] Cîstea, F.; Motreanu, D.; R&abreve;dulescu, V., Weak solutions of quasilinear problems with nonlinear boundary condition, Nonlinear anal., 43, 623-636, (2001)
[17] Clément, P.; de Figueiredo, D.G.; Mitidieri, E., Quasilinear elliptic equations with critical exponents, Topol. methods nonlinear anal., 7, 133-170, (1996) · Zbl 0939.35072
[18] de Nápoli, P.L.; Mariani, M.C., Quasilinear elliptic systems of resonant type and nonlinear eigenvalue problems, Abstr. appl. anal., 7, 155-167, (2002) · Zbl 1005.35036
[19] Díaz, J.I.; Saa, J.E., Existence et unicité de solutions positives pour certainés équations elliptiques quasilinéaires, C. R. math. acad. sci. Paris, 305, 521-524, (1987) · Zbl 0656.35039
[20] Felli, V.; Schneider, M., Perturbation results of critical elliptic equations of caffarelli – kohn – nirenberg type, J. differential equations, 191, 121-142, (2003) · Zbl 1088.35023
[21] Garcia, J.P.; Peral Alonso, I., Hardy inequalities and some critical elliptic and parabolic problems, J. differential equations, 144, 441-476, (1998) · Zbl 0918.35052
[22] Ghoussoub, N.; Yuan, C., Multiple solutions for quasi-linear PDEs involving the critical Sobolev and Hardy exponents, Trans. amer. math. soc., 352, 3703-3743, (2000) · Zbl 0956.35056
[23] Hai, D.D.; Shivaji, R., An existence result on positive solutions for a class of p-Laplacian systems, Nonlinear anal., 56, 1007-1010, (2004) · Zbl 1330.35132
[24] Kim, E.H., A steady state of morphogen gradients for semilinear elliptic systems, Electron. J. differential equations, 2005, 62, 1-9, (2005) · Zbl 1129.35359
[25] Lieberman, G.M., Boundary regularity for solutions of degenerate elliptic equations, Nonlinear anal., 12, 1203-1219, (1998) · Zbl 0675.35042
[26] Marras, M.; Vernier-Piro, S., Upper and lower solutions in quasilinear parabolic boundary value problems, Z. angew. math. phys., 56, 942-956, (2005) · Zbl 1082.35087
[27] Pucci, P.; Serrin, J., The strong maximum principle revisited, J. differential equations, J. differential equations, 207, 226-227, (2004), Erratum:
[28] Stavrakakis, N.M.; Zographopoulos, N.B., Existence results for quasilinear elliptic systems in \(\mathbb{R}^N\), Electron. J. differential equations, 1999, 39, 1-15, (1999) · Zbl 0934.35113
[29] Terracini, S., On positive entire solutions to a class of equations with a singular coefficient and critical exponent, Adv. differential equations, 1, 241-264, (1996) · Zbl 0847.35045
[30] Tolksdorf, P., Regularity for a general class of quasilinear elliptic equations, J. differential equations, 51, 126-150, (1984) · Zbl 0488.35017
[31] Wang, Z.Q.; Willem, M., Singular minimization problems, J. differential equations, 161, 307-320, (2000) · Zbl 0954.35074
[32] Xuan, B.J., The eigenvalue problem for a singular quasilinear elliptic equation, Electron. J. differential equations, 2004, 16, 1-11, (2004)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.